Article ID: MTJPAM-D-19-00010


Montes Taurus J. Pure Appl. Math. / ISSN: 2687-4814

Article ID: MTJPAM-D-19-00010; Volume 1 / Issue 2 / Year 2019, Pages 42-57

Document Type: Research Paper

Author(s): Hemant Kumar a , M. A. Pathan b , Surya Kant Rai c

aDepartment of Mathematics, D. A-V. Postgraduate College Kanpur – 208001 India

bCentre for Mathematical and Statistical Sciences, Peechi Campus, Peechi – 680653, Kerala, India

cDepartment of Mathematics, D. A-V. Postgraduate College Kanpur – 208001 India

Received: 10 December 2019, Accepted: 19 December 2019, Available online: 28 December 2019.

Corresponding Author: M. A. Pathan (Email address:

Full Text: PDF


In this paper, we extricate a generalized Perl’s vector equation of heat and matter distribution in body tissue by degenerating it into an equation involving several space-dimensional Sturm-Liouville operators along with fractional time derivative. Then we evaluate some of its solutions by imposing different initial and boundary conditions. The analytical and numerical studies of this problem has revealed interesting properties, which in some sense can be regarded as an extension of the properties of the special functions like Voigt functions, Lauricella functions and Sturve functions on using certain improper integral transformations. In this connection the relevance of Voigt functions, Lauricella’s functions and Sturve functions and their multivariable extensions in mathematical physics has been emphasized.

Keywords: Generalized Perl’s vector equation, Sturm-Liouville problems, Caputo fractional derivative, special functions

  1. R. M. Aarts and Augustus J. E. M. Janssen, Efficient approximation of the Struve functions Hn occurring in the calculation of sound radiation quantities, J. Acoust. Soc. Am. 140 (6), 4154 – 4160, 2016, doi: 10. 1121/1.4968792.
  2. R. V. Churchill, Operational Mathematics, International Student Edition, McGraw – Hill Inc., London, 1972.
  3. K. Diethelm, The Analysis of Fractional Differential Equations: An Application – Oriented Exposition Using Differential Operators of Caputo Type, Springer – Verlag, Berlin Heidelberg, 2010.
  4. L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics 19, AMS, Berkeley, 1997.
  5. W. N. Everrit, A Catalogue of Sturm – Lioville Differential Equations, Sturm – Liouville Theory, Springer Link, Birkhäuser Basel, 271 – 331, 2005.
  6. C. T. Fulton, S. A. Pruess, Eigenvalues and eigenfunction asymptotics for regular Sturm – Liouville problems, J. Math. Anal. Appl. 188 (1), 297 – 340, 1994.
  7. R. Gorenflo, F. Mainardi, Fractional Calculus: Integral and Differential Equations of Fractional Order, 378 of CISM courses and lectures, Springer – Verlag, Berlin, 223 – 276, 1997.
  8. R. Gorenflo, F. Mainardi, H. M. Srivastava, Special functions in fractional relaxation – oscillation and fractional diffusion wave phenomena, in : The Eight International Colloquium on differential equations (Plovdiv, 1997), VSP Publishing Company, Utrecht, 195 – 202, 1998.
  9. A. A. Kilbas, H. M. Srivastava, J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, New York, 2006.
  10. M. Klimek, A. B. Malinowska, T. Odzijewicz, Application of the fractional Sturm – Liouville problem to the space – time fractional diffusion in a finite domain, Fraction. Calc. Appl. Anal. 19 (2), 516 – 550, 2016.
  11. D. Klusch, Astrophysical spectroscopy and neutron reactions, integral transforms and Voigt functions, Astrophys. Space Sci. 175 , 229 – 240, 1991.
  12. H. Kumar, On three dimensional Legendre Sturm Lioville diffusion and wave problem generated due to fractional time derivative, Jñānābha 48 (I), 129-141, 2018.
  13. H. Kumar, M. A. Pathan, Harish Srivastava, A general solution of a space – time fractional anomalous diffusion problem using the series of bilateral eigen functions, Comm. Korean Math. Soc. 29 (1), 173 – 185, 2014.
  14. H. Kumar, M. A. Pathan, Priyanka Yadav, Series Solution for initial value problems of time fractional generalized anomalous diffusion equations, Le Matematiche LXVII-fasc II, 217 – 229, 2012.
  15. H. Kumar, S. K. Rai, On a fractional time derivative and multi-dimensional space evolution Bessel Sturm – Lioville diffusion and wave problem; Proceedings : MSSCID-2017, 20th Annual Conference of VPI, Jaipur, India, Jñānābha, Special Issue, 57-67, 2018.
  16. Yu. Luchko, Initial – boundary – value problems for the one dimensional time fractional diffusion equation, arXiv:1111.2961v1 [math.AP]   12, 1 – 21, Nov. 2011.
  17. Yu. Luchko, A. Punzi, Modeling anomalous heat transport in geothermal reservoirs via fractional diffusion equations, Inter. J. Geo-Math. 1 (2), 257 – 276, 2011.
  18. A. M. Mathai, H. J. Haubold, Special Functions for Applied Scientists, Springer, New York, 2008.
  19. M. D. Milkhailov, N. L. Volehanov, Computational procedure for Sturm – Liouville problems, J. Comp. Phys. 50 (3), 323 – 336, 1983.
  20. K. B. Oldham, J. Spanier, The Fractional Calculus, Theory and applications of Differentiation and Integration to arbitrary order, Dover Publication, Inc., New York, 2006.
  21. M. A. Pathan, M. J. S. Shahwan, New representations of the Voigt functions, Demonstatio Math. 39 , 75 – 80, 2006.
  22. W. Perl, Heat and matter distribution in body tissues and determination of tissue blood flow by local clearance method, J. Theo. Biol. 2, 201 – 235, 1962.
  23. M. A. Pinsky, Partial Differential Equations and Boundary – value Problems with Applications, The Sally Series, Pure and Applied Undergraduate Text 15, AMS, Providence Rhode Island, 2011.
  24. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, 1999.
  25. E. D. Raiville, Special Functions, Chelsea Pub. Co., New York, 1971.
  26. S. G. Samko, A. A. Kilbas, O. I. Marichev, Fractional Integrals and Derivatives, translated from the 1987 Russian original, Gordon and Breach, Yverdon, 1993.
  27. I. N. Sneddon, Special Functions for Mathematical Physics and Chemistry, Oliver and Boyd Ltd, London, New York, 1961.
  28. H. M. Srivastava, H. Exton, A generalization of the Weber – Schafheitlin integral, J. Reine Angew. Math.309, 1 – 6, 1979.
  29. H. M. Srivastava, P. W. Karlsson, Multiple Gaussian Hypergeometric Series, John Wiley and Sons, New York, 1985.
  30. H. M. Srivastava, E. A. Miller, A unified presentation of the Voigt functions, Astrophys. Space Sci.135, 111 – 115, 1987.
  31. H. M. Srivastava, M. A. Pathan, M. Kamarujjma, Some unified presentations of the generalized Voigt functions, Comm. Appl. Anal. 2, 49 – 64, 1998.
  32. A. Zettl, Sturm – Liouville Theory, Mathematical Surveys and Monographs, 121, AMS, 2005.